Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

An error-trapping decoder for nonbinary cyclic codes (Corresp.)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

The error-trapping decoder is the simplest way of decoding cyclic codes satisfying R < 1 / t , where t is the maximum number of errors to be corrected and R is the code rate. These codes have low rates and/or correct only a few errors. Kasami has used the concept of covering polynomials to demonstrate modified error-trapping decoders for several binary cyclic codes not satisfying R< 1/t . In this paper Kasami's decoder is modified further for correcting multiple symbol errors on nonbinary cyclic codes satisfying R < 2 / t . The Berlekamp decoder for these codes requires Galois field multiplication and division of two variables which are difficult to implement. Our decoder does not require these multiplications and divisions. Further, for all double-error-correcting codes, and triple-error-correcting codes with rate R < 2/3 , an algorithm is presented for finding a minimum set of covering monomials.

Published in:

Information Theory, IEEE Transactions on  (Volume:30 ,  Issue: 3 )